Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 198, NWS Charleston, SC

July 30, 2012Bryan County, Chatham County, Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2012, 2:52 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2012, 2:52 PM EDT (18:52 UTC)
Expired
Jul 30, 2012, 3:45 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 3:06 PM EDTTSTM WND DMG2 Nne Halfmoon Landing, GATRAINED SPOTTER E-MAILED REPORT OF SEVERAL LARGE LIMBS SNAPPED OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2934 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS52 KCHS 301852
SVRCHS
GAC029-051-179-301945-
/O.NEW.KCHS.SV.W.0198.120730T1852Z-120730T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 345 PM EDT

* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR HALFMOON LANDING...MOVING EAST AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HALFMOON LANDING...SUNBURY...ST. CATHERINES ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3162 8122 3164 8123 3165 8127 3172 8141
      3182 8127 3182 8103 3176 8107 3172 8113
      3163 8112 3159 8114 3159 8115
TIME...MOT...LOC 1852Z 285DEG 6KT 3173 8125

$$
4 follow-up statements
092 
WWUS52 KCHS 301906
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT MON JUL 30 2012

GAC029-051-179-301945-
/O.CON.KCHS.SV.W.0198.000000T0000Z-120730T1945Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
306 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL CHATHAM...SOUTHEASTERN BRYAN AND SOUTHEASTERN
LIBERTY COUNTIES...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR HALFMOON LANDING...MOVING EAST AT
10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HALFMOON
LANDING...ST. CATHERINES ISLAND AND SUNBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3162 8122 3164 8123 3166 8126 3171 8138
      3182 8125 3182 8104 3182 8103 3176 8107
      3172 8113 3163 8112 3159 8115
TIME...MOT...LOC 1906Z 286DEG 8KT 3173 8121

$$
828 
WWUS52 KCHS 301923
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT MON JUL 30 2012

GAC029-051-179-301945-
/O.CON.KCHS.SV.W.0198.000000T0000Z-120730T1945Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-
323 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EXTREME SOUTH CENTRAL CHATHAM...EXTREME SOUTHEASTERN BRYAN AND
SOUTHEASTERN LIBERTY COUNTIES...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ST. CATHERINES ISLAND...MOVING
EAST AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HALFMOON
LANDING AND ST. CATHERINES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING DAMAGING WINDS OF 60 MPH OR GREATER AND HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3162 8122 3167 8126 3169 8131 3178 8125
      3176 8107 3175 8107 3172 8113 3163 8112
      3159 8115
TIME...MOT...LOC 1924Z 286DEG 8KT 3170 8117

$$
994 
WWUS52 KCHS 301928
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT MON JUL 30 2012

GAC051-301938-
/O.CAN.KCHS.SV.W.0198.000000T0000Z-120730T1945Z/
CHATHAM GA-
328 PM EDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CHATHAM
COUNTY HAS BEEN CANCELLED...

LAT...LON 3162 8122 3167 8126 3175 8124 3171 8114
      3163 8112 3159 8115
TIME...MOT...LOC 1928Z 286DEG 8KT 3167 8117

$$

GAC029-179-301945-
/O.CON.KCHS.SV.W.0198.000000T0000Z-120730T1945Z/
LIBERTY GA-BRYAN GA-
328 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EXTREME SOUTHEASTERN BRYAN AND SOUTHEASTERN LIBERTY COUNTIES...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ST. CATHERINES ISLAND...MOVING
EAST AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ST.
CATHERINES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING DAMAGING WINDS OF 60 MPH OR GREATER AND HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3162 8122 3167 8126 3175 8124 3171 8114
      3163 8112 3159 8115
TIME...MOT...LOC 1928Z 286DEG 8KT 3167 8117

$$
645 
WWUS52 KCHS 301943
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT MON JUL 30 2012

GAC029-179-301952-
/O.EXP.KCHS.SV.W.0198.000000T0000Z-120730T1945Z/
LIBERTY GA-BRYAN GA-
343 PM EDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BRYAN AND
SOUTHEASTERN LIBERTY COUNTIES WILL EXPIRE AT 345 PM EDT...

AT 343 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3162 8122 3167 8126 3175 8124 3171 8114
      3163 8112 3159 8115
TIME...MOT...LOC 1942Z 286DEG 8KT 3166 8113

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:42 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 30, 1:42 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT MON JUL 30 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH
OF LOW PRESSURE LINGERS INLAND. EXPECT A SERIES OF WEAK UPPER LEVEL
DISTURBANCES TO SWING ACROSS THE AREA THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A VERY COMPLEX YET INTERESTING PATTERN IS IN PLACE THIS MORNING.
WE HAVE STARTED THE DAY WITH MUCH MORE CLOUD COVER THAN THE LAST
FEW MORNINGS WHICH IS LIMITING OUR LATE MORNING INSOLATION AND
TEMPERATURE RISE. A POTENT SURFACE TROUGH AND ASSOCIATED
MESOSCALE LOW PRESSURE AREA ARE IN PLACE ACROSS THE FORECAST AREA
WITH THE LOW QUITE EVIDENT IN THE SWIRL ON VISIBLE SATELLITE OVER
EAST CENTRAL GA. A SHORTWAVE TROUGH IS CURRENTLY MOVING OFF THE
COAST AND HAS BEEN RESPONSIBLE FOR TRIGGERING SEVERAL INTENSE
CLUSTERS OF THUNDERSTORMS OVER OUR COASTAL WATERS. 12Z UPPER AIR
ANALYSIS SHOWS A COUPLED UPPER JET OVERHEAD WITH THE UPPER
DIVERGENCE CENTERED OVER OUR COASTAL WATERS. THESE FEATURES ARE
STILL TRIGGERING ADDITIONAL SHOWERS AND TSTMS OVER THE WATERS BUT
MUCH OF THIS ACTIVITY SHOULD REMAIN OFFSHORE AND DIMINISH IN
COVERAGE THROUGH EARLY THIS AFTERNOON. THE EXTENSIVE MID AND HIGH
CLOUDINESS THAT EXISTS ACROSS THE EASTERN PORTIONS OF THE AREA
SHOULD MOVE OFF TO THE EAST ALONG WITH THE CONVECTION.

HOWEVER...A JUICY LOW-LEVEL ENVIRONMENT WITH PW/S ON THE 12Z CHS
SOUNDING OF 2.15" AND EXTENSIVE MOISTURE CONVERGENCE ASSOCIATED
WITH THE INLAND SURFACE LOW ARE RESPONSIBLE FOR BROKEN STRATUS AND
STRATOCUMULUS IN MANY AREAS. PREDICTING THE EVOLUTION OF THIS LOW
CLOUDINESS IS TRICKY. ALTHOUGH THE ATMOSPHERE IS MOISTURE-LADEN AT
PRESENT...MODEL SOUNDINGS DO SHOW SUBSTANTIAL DRYING IN THE
900-600 MB LAYER THIS AFTERNOON. ADDITIONALLY...WEAK NVA BEHIND
THE DEPARTING SHORTWAVE COULD CAUSE ENOUGH SUBSIDENCE TO HELP
CLEAR OUT SOME OF THIS CLOUDINESS AND ALLOW FOR A BIT MORE
DIABATIC HEATING THAN WE ARE SEEING NOW. TEMPERATURES EXPECTED TO
CLIMB INTO THE LOWER 90S FAR INLAND BY MID-AFTERNOON WITH VALUES
IN THE UPPER 80S TO NEAR 90 FARTHER EAST.

ALTHOUGH THE UPPER JET DIVERGENCE IS PROGGED TO SHIFT EAST OF THE
AREA TODAY...WE ARE WATCHING A POTENT SHORTWAVE CURRENTLY DROPPING
SOUTHEAST OUT OF THE SOUTHERN APPALACHIANS. PVA ASSOCIATED WITH
THIS FEATURE IS PROGGED TO SHIFT INTO OUR AREA LATE THIS AFTERNOON
INTO THE EARLY EVENING. ASSUMING WE ERODE SOME OF THE LOW CLOUDS
AND SOME DRIER AIR ADVECTS INTO THE MID-LEVELS...THE ENVIRONMENT
COULD BE FAVORABLE FOR SOME MULTICELLULAR STORM CLUSTERS AND
ANOTHER ROUND OF SEVERE WEATHER. THE LIMITING FACTOR TODAY IS
DEFINITELY THE CLOUD COVER THAT WAS NOT AROUND YESTERDAY MORNING.
THUS LOW-LEVEL THETA-E WILL NOT NEARLY BE WHAT WE SAW YESTERDAY SO
THIS COULD TEND TO LIMIT THE WIDESPREAD NATURE OF THE SEVERE
WEATHER THREAT. THE SEVERE THREAT WILL LIKELY RAPIDLY EVOLVE
BASED ON MESOSCALE BOUNDARY INTERACTIONS SO WE WILL CONTINUE TO
MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THROUGH SUNSET...CONVECTIVE RAINS WILL CONTINUE OVER THE REGION
LIKELY BUILDING OVER INLAND GEORGIA ZONES LATE AS BOUNDARIES EDGE
FURTHER WSW. IT IS A LITTLE UNCLEAR HOW MUCH INSTABILITY WILL
BE LEFT LATER THIS EVENING AND OVERNIGHT BUT THE SURFACE WAVE
SHOULD SLIDE TO THE N OF CHARLESTON AND LOW LEVEL MOISTURE
CONVERGENCE IS EXPECTED TO EBB. WE MAINTAINED TRENDS OF DECREASING
POPS OVERNIGHT LEAVING SOME NEAR COASTAL POPS AFTER MIDNIGHT. LOWS
IN THE LOWER 70S AND MAYBE A LITTLE PATCHY LIGHT FOG LOCALLY...
ESPECIALLY INLAND.

TUESDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO
MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE A STRONG
UPPER RIDGE REMAINS ACROSS THE MIDDLE OF THE COUNTRY. MODELS SHOWS
AN IMPRESSIVE UPPER DISTURBANCE TRACKING TOWARD THE CWA ON TUESDAY.
EXPECT THIS SYSTEM TO BRING AT LEAST THE POTENTIAL FOR SCATTERED
CONVECTION WHICH WILL LIKELY DEVELOP ACROSS INLAND AREAS FIRST
BEFORE PROPAGATING EASTWARD TOWARD COASTAL COUNTIES. MODEL
SOUNDINGS SHOW A BIT OF DRY AIR ALOFT EARLY TUESDAY...BUT PWATS WILL
QUICKLY CLIMB TO OVER 2 INCHES BY LATE AFTERNOON. A FEW
THUNDERSTORMS COULD BECOME STRONG OR SEVERE WITH DAMAGING WINDS AND
FREQUENT LIGHTNING THE PRIMARY THREATS. MODELS ARE IN FAIRLY GOOD
AGREEMENT THAT SOME SHORTWAVE ENERGY ALONG WITH PLENTY OF LINGERING
DEEP MOISTURE WILL RESIDE OVER THE AREA THROUGH LATE TUESDAY NIGHT
AND INTO EARLY WEDNESDAY MORNING. THIS COULD RESULT IN THE
CONTINUATION OF SOME LATE NIGHT CONVECTION. IF TIMING OF THE MODELS
IS CORRECT...THEN BY WEDNESDAY AFTERNOON THE BULK OF THE MOISTURE
ASSOCIATED WITH THIS SYSTEM SHOULD BE MAINLY OFFSHORE. TEMPERATURES
FOR BOTH DAYS WILL REFLECT SEASONAL NORMALS WITH HIGHS TOPPING OUT
IN THE LOW TO MID 90S AND LOWS DIPPING INTO THE LOW TO MID 70S.

THURSDAY LOOKS TO BE MORE OF A TRANSITION DAY AS THE UPPER TROUGH
BEGINS TO WEAKEN AND THE UPPER RIDGE OVER THE MIDDLE OF THE UNITED
STATES BEGINS TO BUILD EASTWARD. STILL...SOME ISOLATED TO SCATTERED
CONVECTION IS EXPECTED TO DEVELOP DURING THE TRADITIONAL
AFTERNOON/EARLY EVENING HOURS AS THE SEA BREEZE TRACKS INLAND.
THUS...HAVE MAINTAINED CHANCE POPS...BUT EXPECT MUCH LESS COVERAGE
THAN PREVIOUS DAYS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE UPPER TROUGH ACROSS THE EASTERN STATES WILL CONTINUE TO WEAKEN
AS THE UPPER RIDGE BUILDS EASTWARD TOWARD THE REGION. THE FORECAST
AREA WILL BECOME POSITIONED BETWEEN THE SURFACE HIGH PRESSURE TO THE
WEST AND THE ATLANTIC HIGH PRESSURE BY THE WEEKEND. DURING THIS
TRANSITION...THE PATTERN WILL BE MUCH LESS EFFECTIVE AT GENERATING
PRECIPITATION. THEREFORE...HAVE POPS GENERALLY CAPPED AT 20 PERCENT
FOR EACH AFTERNOON WHILE DRY CONDITIONS WILL LIKELY PERSIST DURING
THE OVERNIGHT PERIODS. TEMPERATURES WILL REFLECT NORMAL SUMMERTIME
HIGHS AND LOWS WITH HIGHS IN THE LOW TO MID 90S AND LOWS GENERALLY
IN THE MID 70S.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF EARLY MVFR
CIGS AND THUNDERSTORMS. THUNDERSTORM INITIATION TIMING IS SIMILAR TO
YESTERDAY...BUT MODELS ARE SHOWING THE THUNDERSTORM ACTIVITY
DIMINISHING RATHER QUICKLY...AROUND 00Z. LOW LEVEL MOISTURE HAS
STUCK AROUND LONGER THAN EXPECTED...BUT SATELLITE HAS SHOWN A DRYING
TREND TO THE WEST AND THAT SHOULD CONTINUE IN THE AFTERNOON AS
TEMPERATURES RISE.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
SIMILAR TO PAST DAYS IN SOME COASTAL AREAS...CONVECTION MAY POSE A
THREAT FOR DANGEROUS LIGHTNING AND LOCALIZED CONVECTIVE WIND GUSTS.
IT APPEARS THAT SHOWERS AND TSTMS WILL BE EVENTUALLY BECOME MORE
NUMEROUS TODAY. OTHER THAN TSTM HAZARDS...LITTLE TO NO CHANGE TO THE
COASTAL WATERS FORECAST PHILOSOPHY THROUGH TONIGHT. SW FLOW 15 KT OR
LESS AND SEAS 2-4 FT.

ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS JUST INLAND THROUGH THE MIDDLE OF NEXT WEEK. A SOUTH TO
SOUTHWEST FLOW WILL PERSIST WITH WINDS REACHING 15 TO 20 KNOTS
DURING NOCTURNAL SURGING. SEAS WILL ALSO INCREASE IN CONJUNCTION WITH
INCREASING WINDS...BUT EXPECT CONDITIONS TO GENERALLY REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JHP
LONG TERM...JHP
AVIATION...BDC
MARINE...JHP
Hazardous weather outlook, Jul 30, 11:05 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1105 AM EDT MON JUL 30 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-311515-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1105 AM EDT MON JUL 30 2012

...ISOLATED SEVERE THUNDERSTORMS AND LOCALIZED FLOODING POSSIBLE
THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH
CAROLINA TODAY AND CONTINUE INTO THE EARLY EVENING HOURS. A FEW OF
THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
WIND GUSTS AND DEADLY CLOUD TO GROUND LIGHTNING. ALSO...TORRENTIAL
RAINFALL COULD BE A CONCERN WITH ANY SHOWERS AND STORMS THAT
DEVELOP AND SOME LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 30, 2:48 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT MON JUL 30 2012

GAZ116-117-119-138-139-301915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND BRYAN-INLAND
LIBERTY-
248 PM EDT MON JUL 30 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 315 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...HALFMOON LANDING...KELLER...RETREAT...ST. CATHERINES ISLAND
AND SUNBURY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3169 8144 3187 8130 3184 8102 3183 8103
      3181 8103 3176 8107 3172 8113 3163 8112
      3162 8113
TIME...MOT...LOC 1849Z 277DEG 11KT 3174 8125

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:11 PM EDTSpecial Weather StatementCHSBulloch, Candler, Effingham, Evans, Screven49 min
Jul 29, 8:42 PM EDTSpecial Marine WarningCHS63 min
Jul 29, 8:59 PM EDTSpecial Weather StatementCHSBulloch, Candler, Effingham, Evans, Tattnall46 min
Jul 29, 9:41 PM EDTSpecial Weather StatementCHSCandler, Evans, Tattnall49 min
Jul 29, 10:30 PM EDTSpecial Weather StatementCHSBryan, Bulloch, Candler, Evans, Long, Tattnall45 min
Jul 30, 7:05 AM EDTSpecial Marine WarningCHS85 min
Jul 30, 8:38 AM EDTSpecial Marine WarningCHS2 hr
Jul 30, 10:24 AM EDTSpecial Marine WarningCHS2 hr
Jul 30, 11:58 AM EDTSpecial Marine WarningCHS2 hr
Jul 30, 2:39 PM EDTSpecial Marine WarningCHS66 min
Jul 30, 2:48 PM EDTSpecial Weather StatementCHSLiberty27 min
Jul 30, 3:08 PM EDTSpecial Weather StatementCHSJenkins, Screven52 min
Jul 30, 3:22 PM EDTSpecial Weather StatementCHSMcIntosh23 min
Jul 30, 3:36 PM EDTSpecial Marine WarningCHS98 min
Jul 30, 3:50 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Jul 30, 3:57 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven63 min
Jul 30, 4:09 PM EDTSpecial Weather StatementCHSMcIntosh36 min
Jul 30, 4:24 PM EDTSpecial Weather StatementCHSBulloch51 min
Jul 30, 4:27 PM EDTSevere Thunderstorm WarningCHSEffingham48 min
Jul 30, 4:52 PM EDTSpecial Weather StatementCHSBulloch, Candler23 min
Jul 30, 5:13 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Liberty62 min
Jul 30, 5:23 PM EDTSpecial Marine WarningCHS2 hr
Jul 30, 5:50 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty55 min
Jul 30, 6:14 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long31 min
Jul 30, 6:32 PM EDTSpecial Marine WarningCHS58 min
Jul 30, 6:45 PM EDTSpecial Weather StatementCHSLiberty, Long45 min
Jul 30, 6:51 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh54 min
Jul 30, 7:14 PM EDTSpecial Weather StatementCHSLong46 min
Jul 30, 7:26 PM EDTSpecial Marine WarningCHS47 min
Jul 30, 7:56 PM EDTSpecial Marine WarningCHS55 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.